MAUDE Adverse Event Report: S.B.M. SAS PULLUP INSTRUMENTATION; Ø 4.5 MM CANNULATED DRILL BIT

S.B.M. SAS PULLUP INSTRUMENTATION; Ø 4.5 MM CANNULATED DRILL BIT
Catalog Number PULL000255
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
10 october 2024.Additional informations requested: date of incident: name and address of health care facility: name of surgeon: clinical consequences for the patient: when exactly did this break happen? please report on the circumstance when the event occurred: has the patient retained a piece of broken device? are there any contributing factors related to the event? if yes, could you explain? was the duration of surgery extended by more than 30 minutes as a result of the event? what are remedial actions taken by health care facility subsequent to the incident? is the surgeon used to using this instrument? is it possible to return the defective product to my attention? did the health care facility declare this incident to the national competent authority? according with current legislation of your country, is this type of event should be reported to your national competent authority? incident details retrieved on 08 october 2024.Patient information: "the surgical team did not realize that part of the drill bit had broken off on the tip.The doctor just discovered the presence of metal fragments in the femur after an x-ray was performed on the patient.The doctor did not visually notice it on the arthroscopy screen when inserting the graft"."the metal fragments remain in the patient's leg, inside the femoral tunnel, and covered by the graft - the doctor only informed to take notes and conduct a gradual evaluation of the patient".No other complaint concerning this batch number or this type of incident.Verification of manufacturing data: the results of checks carried out comply with expected specifications.Awaiting recovery of drill bit for analysis.
 
Event or Problem Description
(b)(4).Incident occured in malaisia.Event description communicated."we would like to inform that our order for item cannulated drill bit ø 4.5 mm (pull000255) is because the item is broken from the post surgery acl recon procedure.The item that was used at that time is pull000255, with lot number 221735.Please find attached the item photos for reference.This item is also frequently used and very needed on the acl/pcl reconstruction procedure".
 
Additional Manufacturer Narrative
On 10 october 2024: additional informations requested: date of incident: name and address of health care facility: name of surgeon: clinical consequences for the patient: when exactly did this break happen? please report on the circumstance when the event occurred: has the patient retained a piece of broken device? are there any contributing factors related to the event? if yes, could you explain? was the duration of surgery extended by more than 30 minutes as a result of the event? what are remedial actions taken by health care facility subsequent to the incident? is the surgeon used to using this instrument? is it possible to return the defective product to my attention? did the health care facility declare this incident to the national competent authority? according with current legislation of your country, is this type of event should be reported to your national competent authority? incident details retrieved on 08 october 2024.Patient information: "the surgical team did not realize that part of the drill bit had broken off on the tip.The doctor just discovered the presence of metal fragments in the femur after an x-ray was performed on the patient.The doctor did not visually notice it on the arthroscopy screen when inserting the graft"."the metal fragments remain in the patient's leg, inside the femoral tunnel, and covered by the graft - the doctor only informed to take notes and conduct a gradual evaluation of the patient".No other complaint concerning this batch number or this type of incident.Verification of manufacturing data: the results of checks carried out comply with expected specifications.Awaiting recovery of drill bit for analysis.05 november 2024 - follow up1 - résult of expertise: additional information: no other complaint concerning this batch number or this type of incident - verification of manufacturing data: the results of checks carried out comply with expected specifications.A quarter of the cutting part is missing, the break starts at the bottom of the flute and runs up along the thinnest part.All the edges of the cutting part are blunt.We can note a bluish coloration at the tip of the drill, a sign that there was a slippage and very high heating.A second incipient break appears at 180° from the missing part.The minimum thickness of the liner at the bottom of the flute is slightly greater than 0.39mm, maximum dimension required during manufacturing.The imprecision of this measurement, due to the deformation of the area, suggests that the minimum thickness required was indeed effective.The drill bit shows abnormal wear, it should have been discarded before the intervention, at the first signs of difficulty in drilling.Hypothesis no.1: breakage due to impact, when one of the cutting edges encounters a stainless steel pin, a shaver or other sight.Hypothesis no.2: drill bit dulled and shattered during a previous intervention, high cutting effort during this drilling, and breakage of a lobe."the surgical team did not realize that part of the drill bit had broken off on the tip.The doctor just discovered the presence of metal fragments in the femur after an x-ray was performed on the patient.The doctor did not visually notice it on the arthroscopy screen when inserting the graft".The doctor only informed to take notes and conduct a gradual evaluation of the patient.Expertise result sent to distributor on november 04, 2024 - follow-up by our sales department.
 
Event or Problem Description
(b)(4).Incident occured in indonesia.Event description communicated."we would like to inform that our order for item cannulated drill bit ø 4.5 mm (pull000255) is because the item is broken from the post surgery acl recon procedure.The item that was used at that time is pull000255, with lot number 221735.Please find attached the item photos for reference.This item is also frequently used and very needed on the acl/pcl reconstruction procedure".

Brand Name
PULLUP INSTRUMENTATION
Common Device Name
Ø 4.5 MM CANNULATED DRILL BIT
Manufacturer (Section D)
S.B.M. SAS
zi du monge
lourdes, 65100
FR  65100
Manufacturer (Section G)
S.B.M. SAS
zi du monge
lourdes, 65100
FR   65100
Manufacturer Contact
regine bareilles
zi du monge
lourdes, 65100
FR   65100
MDR Report Key20417439
Report Number3004549189-2024-00008
Device Sequence Number15527663
Product Code HTW
UDI-Device Identifier03760154006163
UDI-Public03760154006163
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPULL000255
Device Lot Number221735
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer09/26/2024
Initial Report FDA Received Date10/10/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown